Depersonalisation/derealisation (DD) syndrome is often associated with severe traumatic experiences and the use of certain medications. Our patient reported experiencing a transient DD phenomenon a few hours after taking 37.5 mg of tramadol, together with etoricoxib, acetaminophen and eperisone. His symptoms subsided upon tramadol discontinuation, suggesting the possibility of tramadol-induced DD. A study of the patient’s cytochrome P450 (CYP) 2D6 polymorphism, which mainly metabolises tramadol, indicated normal metaboliser status with reduced function. The concomitant administration of the CYP2D6 inhibitor, etoricoxib, would have led to higher concentrations of the serotonergic parent tramadol, providing an explanation for the patient’s symptoms.
- Drug interactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors The following authors were responsible for drafting of the text, sourcing and editing of clinical images, investigation results, drawing original diagrams and algorithms, and critical revision for important intellectual content—SW, PT and ST. The following authors gave final approval of the manuscript—SW and ST.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.